Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 18, 2016, 6:30 AM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 6:30 AM CDT (11:30 UTC)
- Expired
- Apr 18, 2016, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Austin County, TX, Colorado County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted.
768
WGUS54 KHGX 181130
FFWHGX
TXC015-089-157-201-473-181400-
/O.NEW.KHGX.FF.W.0017.160418T1130Z-160418T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT MON APR 18 2016
...FLASH FLOOD EMERGENCY EXPANDED SOUTH...
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL COLORADO COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 900 AM CDT
* AT 624 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A BAND OF THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES ARE RANGING FROM 2 TO 4
INCHES AN HOUR. FLASH FLOODING IS OCCURRING.
THIS IS A FLASH FLOOD EMERGENCY. THIS IS A PARTICULARLY DANGEROUS SITUATION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHEASTERN SUGAR LAND...KATY...SEALY...BROOKSHIRE...COLUMBUS...BUNKER
HILL VILLAGE...PINEY POINT VILLAGE...MISSION BEND...TOWN WEST...SPRING
BRANCH WEST...SPRING BRANCH NORTH...SPRING VALLEY...SOUTHERN ELDRIDGE
/ WEST OAKS...PECAN GROVE...MEADOWS PLACE...HEDWIG VILLAGE...FULSHEAR...
SIMONTON...SAN FELIPE AND ALIEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION. STAY OFF ROADS
IN THE EMERGENCY AREA.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2965 9559 2963 9585 2966 9611 2966 9636
2969 9647 2973 9668 2977 9666 2973 9632
2978 9623 2981 9612 2979 9581 2973 9567
2975 9560 2984 9553 2986 9549 2977 9552
2970 9554
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 3:56 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 18, 3:56 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 AM CDT MON APR 18 2016
.DISCUSSION...
SEVERE...HISTORIC FLOOD EVENT ONGOING. SEVERAL FLASH FLOOD
WARNINGS AND FLASH FLOOD EMERGENCIES IN EFFECT FROM SLOW MOVING
BAND OF THUNDERSTORMS. MULTIPLE HIGH WATER RESCUES REPORTED AND
STRUCTURES BEING FLOODED. UNFORTUNATELY BAND OF THUNDERSTORMS TO
IMPACT AREAS ALREADY HAVING RECEIVED HEAVY RAIN FOR POTENTIALLY SEVERAL
MORE HOURS.
WORST CASE SCENARIO AS DEEP MOISTURE ADVECTING IN OFF THE GULF
AND BEING FOCUSSED ALONG E TO W BAND OF THUNDERSTORMS WITH VERY
LITTLE MOVEMENT. MODELS HAVE STRUGGLED TO CAPTURE PLACEMENT AND
TIMING OF CONVECTION AND DIFFICULT GOING FORWARD AS WELL. NOT MUCH
CHANGE IN THE PATTERN IS EXPECTED THROUGH TUESDAY. THROUGH TUESDAY
EXPECT ADDITIONAL ROUNDS OF HEAVY RAIN WHICH WILL ONLY EXACERBATE
FLOODING ALREADY ONGOING. DIFFICULT TO TIME THINGS BUT
THUNDERSTORM COMPLEXES WILL GENERALLY BE SLOW MOVING. CONCERN IS
THEY WILL OCCUR IN SIMILAR AREAS. HAVE HAD TO RAISE POPS WEDNESDAY
AS WELL AS MODELS SHOWING ANOTHER VORT LOBE PIVOTING AROUND UPPER
LOW LIKELY BRINGING MORE SHOWERS AND THUNDERSTORMS. REALLY DONT
DRY OUT UNTIL POSSIBLY FRIDAY AS MODELS SUGGEST RIDGING AT SURFACE
AND ALOFT. 46
&&
.MARINE...
A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER COASTAL
AREAS...GALVESTON...HARRIS...CHAMBERS. FURTHER SOUTH ACROSS BRAZORIA
AND MATAGORDA WILL HAVE A COASTAL FLOOD ADVISORY. WATER LEVELS ARE
PEAKING AROUND 4 FEET AT HIGH TIDES IN THE WARNING AREA AND AROUND
3.5 FEET IN THE ADVISORY AREA. AFTER THE AFTERNOON HIGHT TIDE
PEAKING 2-3 PM WE WILL LIKELY SEE WATER LEVELS BEGIN TO SUBSIDE
SOME...ALTHOUGH STILL WELL ABOVE NORMAL.
THE SMALL CRAFT ADVISORY WILL CONTINUE TODAY AS WELL. SHOULD SEE
WINDS/SEAS SUBSIDE SOME DURING THE DAY TODAY. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 66 78 66 81 / 100 90 60 20 40
HOUSTON (IAH) 77 67 77 67 82 / 90 90 70 30 50
GALVESTON (GLS) 75 70 75 70 77 / 70 80 80 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...99In the hours before
Local storm report, Apr 18, 4:26 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE Houston/Galveston TX
426 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD 6 N COLUMBUS 29.79N 96.55W
04/18/2016 COLORADO TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED AND WATER RESCUES BEING CONDUCTED
ACROSS THE NORTHERN PARTS OF THE COUNTY.
&&
CORRECTED REMARKS
EVENT NUMBER HGX1600071
42Local storm report, Apr 18, 4:51 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
451 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD HOUSTON 29.77N 95.39W
04/18/2016 HARRIS TX COUNTY OFFICIAL
SIXTY HIGH WATER RESCUES IN PROGRESS ACROSS PARTS OF
HARRIS COUNTY.
&&
EVENT NUMBER HGX1600072
42Local storm report, Apr 18, 4:57 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
457 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM FLASH FLOOD 6 SSW JERSEY VILLAGE 29.82N 95.62W
04/18/2016 HARRIS TX TRAINED SPOTTER
NUMEROUS WATER COVERED ROADS. WATER IN HOMES IN AND
AROUND THE ADDICKS AREA.
&&
EVENT NUMBER HGX1600073
42Local storm report, Apr 18, 5:08 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
508 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD 7 NW TODD MISSION 30.35N 95.90W
04/18/2016 GRIMES TX BROADCAST MEDIA
MAJOR FLOODING ALONG COUNTY ROAD 311 WITH WATER HALFWAY
UP STREET SIGNS.
&&
EVENT NUMBER HGX1600074
42Local storm report, Apr 18, 5:15 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
515 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 4 WNW JERSEY VILLAGE 29.91N 95.63W
04/18/2016 HARRIS TX BROADCAST MEDIA
RAIN GUAGE NEAR THE INTERSECTION OF HUFFMIESTER AND
HIGHWAY 6 NORTH HAS SURPASSED MORE THAN 20 INCHES. THE
COPPER GROVE SUBDIVISION HAS HIGH THIGH DEEP WATER IN
THE ROADS WITH WATER UP TO THE SIDE WINDOWS OF MANY
VEHICLES.
&&
EVENT NUMBER HGX1600075
42Local storm report, Apr 18, 5:39 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
539 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM FLASH FLOOD HOUSTON 29.77N 95.39W
04/18/2016 HARRIS TX COUNTY OFFICIAL
AT LEAST 40 SUBDIVISIONS IN AND AROUND THE HOUSTON AREA
REPORTING FLOODING.
&&
EVENT NUMBER HGX1600076
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:30 PM CDT | Special Weather Statement | HGX | Colorado | 45 min |
| Apr 17, 8:10 PM CDT | Special Weather Statement | HGX | Colorado | 65 min |
| Apr 17, 8:33 PM CDT | Special Weather Statement | HGX | Fort Bend, Waller | 57 min |
| Apr 17, 8:53 PM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 3 hr |
| Apr 17, 9:28 PM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Waller | 2 hr |
| Apr 17, 9:38 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 112 min |
| Apr 17, 10:36 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Harris, Waller | 3 hr |
| Apr 17, 11:11 PM CDT | River Flood Warning | HGX | Harris, Waller | 7 days |
| Apr 17, 11:15 PM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Apr 17, 11:17 PM CDT | Special Weather Statement | HGX | Waller | 43 min |
| Apr 17, 11:22 PM CDT | Flash Flood Warning | HGX | Grimes, Harris, Montgomery, Waller | 3 hr |
| Apr 17, 11:29 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| Apr 17, 11:57 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 63 min |
| Apr 18, 12:04 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Apr 18, 12:07 AM CDT | Tornado Warning | HGX | Harris, Montgomery | 38 min |
| Apr 18, 12:39 AM CDT | River Flood Warning | HGX | Harris | 45 hr |
| Apr 18, 12:48 AM CDT | River Flood Warning | HGX | Harris | 45 hr |
| Apr 18, 1:04 AM CDT | River Flood Warning | HGX | Harris | 69 hr |
| Apr 18, 1:15 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Apr 18, 1:23 AM CDT | Hydrologic Statement | HGX | Harris | 6 days |
| Apr 18, 1:37 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller, Washington | 3 hr |
| Apr 18, 1:44 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Waller | 3 hr |
| Apr 18, 1:47 AM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, San Jacinto, Walker | 3 hr |
| Apr 18, 2:04 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Apr 18, 2:09 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 44 hr |
| Apr 18, 2:09 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| Apr 18, 2:09 AM CDT | Hydrologic Statement | HGX | Harris, Montgomery | 6 days |
| Apr 18, 2:09 AM CDT | Hydrologic Statement | HGX | Harris | 6 days |
| Apr 18, 2:09 AM CDT | Hydrologic Statement | HGX | Harris | 6 days |
| Apr 18, 2:31 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Montgomery, Waller | 2 hr |
| Apr 18, 3:03 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| Apr 18, 3:13 AM CDT | Tornado Warning | HGX | Harris | 32 min |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Fort Bend, Harris | 6 days |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Apr 18, 3:14 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| Apr 18, 3:22 AM CDT | River Flood Warning | HGX | Colorado, Wharton | 3 days |
| Apr 18, 3:23 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 97 min |
| Apr 18, 3:28 AM CDT | Flash Flood Warning | HGX | Austin, Colorado | 92 min |
| Apr 18, 3:38 AM CDT | Tornado Warning | HGX | Harris | 27 min |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 42 hr |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 12 hr |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 3:55 AM CDT | River Flood Warning | HGX | Harris | 34 hr |
| Apr 18, 4:39 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller | 4 hr |
| Apr 18, 4:39 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Liberty and 7 more | 4 hr |
| Apr 18, 4:51 AM CDT | River Flood Warning | HGX | Harris | 41 hr |
| Apr 18, 4:51 AM CDT | River Flood Warning | HGX | Harris | 41 hr |
| Apr 18, 4:51 AM CDT | River Flood Warning | HGX | Harris | 41 hr |
| Apr 18, 4:52 AM CDT | Tornado Warning | HGX | Harris | 23 min |
| Apr 18, 5:16 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Matagorda | 20 hr |
| Apr 18, 5:17 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 43 min |
| Apr 18, 5:39 AM CDT | Tornado Warning | HGX | Liberty | 36 min |
| Apr 18, 5:57 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Apr 18, 5:59 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 5:59 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 5:59 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 5:59 AM CDT | River Flood Warning | HGX | Harris | 26 hr |
| Apr 18, 6:12 AM CDT | River Flood Warning | HGX | Fort Bend, Harris | 10 days |
| Apr 18, 6:12 AM CDT | River Flood Warning | HGX | Harris | 10 days |
| Apr 18, 6:12 AM CDT | River Flood Warning | HGX | Harris | 10 days |
| Apr 18, 6:12 AM CDT | River Flood Warning | HGX | Harris | 10 days |
| Apr 18, 6:25 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 6:25 AM CDT | River Flood Warning | HGX | Harris | 40 hr |
| Apr 18, 6:25 AM CDT | River Flood Warning | HGX | Harris | 28 hr |
| Apr 18, 6:25 AM CDT | River Flood Warning | HGX | Harris | 31 hr |
| Apr 18, 6:25 AM CDT | River Flood Warning | HGX | Harris | 28 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:42 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 6:51 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Apr 18, 7:05 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 115 min |
| Apr 18, 7:08 AM CDT | River Flood Warning | HGX | Harris | 39 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.